Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 29, NWS New York, NY

July 20, 2013Lower Connecticut River Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 20, 2013, 4:16 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 29 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2013, 4:16 PM EDT (20:16 UTC)
Expired
Jul 20, 2013, 4:45 PM EDT
In force
29 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Lower Connecticut River Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 4:32 PM EDTTSTM WND DMG2 Sw West Haddam, CTTREES AND WIRES WERE REPORTED DOWN ON SCHNOOR ROAD.
Jul 20, 4:40 PM EDTTSTM WND DMG1 E Cedar Lake, CTTREES AND WIRES REPORTED DOWN ON WIG HILL ROAD.
Jul 20, 4:40 PM EDTTSTM WND DMG1 Wnw Chester, CTTREES AND WIRES REPORTED DOWN ON ROUTE 9 BETWEEN EXITS 6 AND 7.
Jul 20, 4:44 PM EDTTSTM WND DMG1 Nne Essex, CTTREES AND WIRES REPORTED DOWN ON RIVER ROAD.
Jul 20, 4:44 PM EDTTSTM WND DMG1 Wsw Deep River, CTTREES AND WIRES REPORTED DOWN ON ROUTE 9 AT EXIT 5.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 2:08 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS51 KOKX 202016
SVROKX
CTC007-202045-
/O.NEW.KOKX.SV.W.0029.130720T2016Z-130720T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
416 PM EDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 445 PM EDT...

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  DURHAM AND WALLINGFORD...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
  HADDAM AND CHESTER

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

LAT...LON 4152 7233 4143 7235 4142 7243 4139 7242
      4138 7237 4136 7238 4138 7261 4141 7263
      4142 7265 4144 7265 4142 7275 4144 7274
      4148 7274
TIME...MOT...LOC 2016Z 268DEG 31KT 4142 7269

$$

JST
2 follow-up statements
378 
WWUS51 KOKX 202034
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
434 PM EDT SAT JUL 20 2013

CTC007-202045-
/O.CON.KOKX.SV.W.0029.000000T0000Z-130720T2045Z/
MIDDLESEX CT-
434 PM EDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR MIDDLESEX COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED BETWEEN HADDAM AND 
KILLINGWORTH MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CHESTER AND DEEP RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

&&

LAT...LON 4143 7235 4142 7243 4139 7242 4138 7237
      4136 7238 4138 7261 4141 7263 4142 7265
      4149 7263 4152 7233
TIME...MOT...LOC 2032Z 270DEG 32KT 4143 7250

$$

JST
722 
WWUS51 KOKX 202045
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
445 PM EDT SAT JUL 20 2013

CTC007-202054-
/O.EXP.KOKX.SV.W.0029.000000T0000Z-130720T2045Z/
MIDDLESEX CT-
445 PM EDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR MIDDLESEX COUNTY WILL EXPIRE
AT 445 PM EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG THUNDERSTORM OVER CHESTER PRODUCING SMALL HAIL AND 
GUSTY WINDS TO 40 MPH EAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

LAT...LON 4143 7235 4142 7243 4139 7242 4138 7237
      4136 7238 4138 7261 4141 7263 4142 7265
      4149 7263 4152 7233
TIME...MOT...LOC 2044Z 270DEG 32KT 4143 7236

$$

JST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:07 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 20, 2:07 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
207 PM EDT SAT JUL 20 2013

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN NEAR THE COAST THROUGH EVENING.
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT...PASSING JUST
SOUTH OF THE LOCAL AREA BEFORE STALLING ON SUNDAY. A WAVE OF LOW PRESSURE
WILL MOVE NORTHEAST ALONG THIS FRONT TUESDAY INTO WEDNESDAY. THIS FRONT
WILL REMAIN NEARLY STATIONARY SOUTH OF THE REGION THROUGH THE END OF
THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A HEAT ADVISORY REMAINS IN EFFECT FOR MOST OF THE AREA AND IS ON
TRACK AS HEAT INDEX VALUES REACHED 100 AT 1 PM. VALUES WERE RISING
STEADILY INTO THE UPPER 90S ACROSS THE METRO AREA.

SCATTERED TSTMS ARE DEVELOPING ACROSS THE HUDSON VALLEY. WITH THE
COASTAL TROUGH SERVING AS THE LIFTING TRIGGER...ADEQUATE MOISTURE
AND INCREASING LOW LVL INSTABILITY...AREAL COVERAGE AND INTENSITY
IS FORECAST TO INCREASE.

THE BEST DYNAMICS ARE ACROSS THE NORTHERN PORTION OF OUR LOCAL AREA.

THE SPC ISSUED A SEVERE TSTM WATCH FOR THIS AREA UNTIL 9 PM THIS
EVENING.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF
NASSAU AND SUFFOLK COUNTIES WITH A MODERATE RISK AT THE NEW YORK
CITY BEACHES THROUGH EARLY THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE CONVECTION WILL STILL BE AROUND FOR THIS EVENING AS THE
FRONTAL BOUNDARY SITS ACROSS THE REGION. EXPECTING THE FRONTAL
BOUNDARY TO GRADUALLY SINK FARTHER SOUTH OF THE AREA THROUGH THE
NIGHT AS FLOW ALOFT BECOMES MORE ZONAL...WITH A COINCIDENT
DECREASE IN CONVECTIVE COVERAGE FROM NORTH TO SOUTH. A RELATIVELY
COOLER AIR MASS WILL START TO MOVE INTO NORTHERN SECTIONS OF THE
REGION BUT OVERALL LOWS WILL STILL RANGE FROM THE MID 60S TO MID
70S.

FOR SUNDAY AND MONDAY...THE COLD FRONT WILL BE SOUTH OF THE
REGION BUT WITH PERIODIC SHORTWAVES ALOFT RIDING ACROSS ALONG THE
ZONAL FLOW...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS.
MODELS ARE SHOWING CAPE BUILD UP ON SUNDAY AROUND 500-1000 J/KG ACROSS
THE INTERIOR WHICH WILL PROVIDE RELATIVELY HIGHER CHANCES OF
CONVECTION THERE WITH OTHERWISE SLIGHT CHANCES ELSEWHERE. THE NEXT
REMARKABLE CHANCE OF WIDESPREAD OF SHOWERS WILL BE MONDAY NIGHT
WHEN A STRONGER SHORTWAVE WILL BRING IN MORE SOUTHWEST FLOW ALOFT.
THIS WILL ACT TO MOVE THE FRONTAL BOUNDARY THAT IS SOUTH OF THE
AREA FARTHER NORTH...MAKING FOR A GREATER CHANCE ON TUESDAY OF
CONVECTION.

TEMPERATURES SUNDAY WILL BE COOLER THAN THE PREVIOUS DAY...WELL
INTO THE 80S TO NEAR 90 AND LOW TO MID 80S FOR MONDAY. DEW POINTS
WILL BE LOWER AS WELL...WITHIN THE MID AND UPPER 60S. THE
TEMPERATURES WILL FEEL LESS OPPRESSIVE AS A RESULT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A WEAK AREA LOW PRESSURE THEN APPROACHES ON TUESDAY ALONG WITH
SEVERAL WEAK SHORTWAVES WITHIN THE UPPER LEVEL TROUGH. GUIDANCE
HAS COME INTO BETTER AGREEMENT WITH THIS SCENARIO WHICH SETS THE
STAGE FOR HIGHER CHANCES OF SHOWERS AND STORMS TUESDAY INTO
TUESDAY EVENING. THE LOW THEN DRIFTS OFFSHORE AND SENDS A WEAK
COLD FRONT THROUGH THE REGION BY WEDNESDAY MORNING.

THE FRONT THEN BECOMES NEARLY STATIONARY JUST SOUTH OF LONG ISLAND
ON WEDNESDAY. THE 12Z GFS AND 12Z ECMWF KEEP THE BOUNDARY CLOSE
ENOUGH ALONG WITH CONTINUED UPPER LEVEL TROUGHING TO PROMOTE
DIURNALLY DRIVEN SHOWERS AND STORMS. HAVE CAPPED POPS AT 30
PERCENT. THIS GENERAL PATTERN WILL CONTINUE INTO THE END OF THE
WEEK. THE 12Z GFS ACTUALLY SHIFTS THE FRONT FURTHER SOUTH BY
FRIDAY AS A WEAK HIGH PRESSURE BUILDS IN WHILE THE 12Z ECMWF
BRINGS THE BOUNDARY AND A WEAK WAVE OF LOW PRESSURE OVER THE AREA.
MUCH OF THIS STEMS FROM THE AMPLIFICATION OF THE EASTERN US TROUGH
AT THE END OF THE WEEK WITH THE GFS MORE PROGRESSIVE AND ECMWF
MORE AMPLIFIED. WITH ALL OF THIS IN MIND...ADVERTISING SLIGHT
CHANCE/CHANCE POPS ON THURSDAY AND FRIDAY.

DAYTIME TEMPERATURES FROM MONDAY THROUGH FRIDAY WILL BE IN THE
LOWER TO MIDDLE 80S...COOLEST NEAR THE COAST.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FIRST SIGNS OF THUNDERSTORMS ARE NOW SHOWING UP ACROSS THE
LOWER HUDSON VALLEY. A HIGHLY UNSTABLE AIR MASS TO THE WEST OF
THE TERMINALS SHOULD RESULT IN INCREASING ACTIVITY OVER THE NEXT
SEVERAL HOURS ALONG AND AHEAD OF A PRE-FRONTAL TROF APPROACHING
FROM THE NW.

BEST CHANCE FOR AN ORGANIZED LINE OF CONVECTION LOOKS TO BE IN
THE 19-22Z TIME FRAME FOR NYC...PLUS OR MINUS A COUPLE OF HOURS TO
THE EAST AND WEST.

WINDS THIS AFTERNOON WILL BE SW AT 10 TO 15 KT WITH GUSTS TO AROUND
20 KT...DECREASING AND SHIFTING TO THE W/NW AT LESS THAN 10 KT
THIS EVENING. COLD FRONTAL PASSAGE LOOKS TO BE IN THE 00Z TO 03Z
TIME FRAME.

SOME LIGHT MVFR FOG/HAZE POSSIBLE TOWARD DAYBREAK SUN OUTSIDE THE
NYC TERMINALS.

EXPECTING VFR CONDITIONS ON SUN WITH A LIGHT NE FLOW BECOMING
ONSHORE AT THE COAST AND LIGHT AND VARIABLE INLAND.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUNDAY AFT-MON...MAINLY VFR.
.TUE AND WED...MVFR OR LOWER CONDS POSSIBLE IN SHOWERS/TSTMS.
.THU...MAINLY VFR.

&&

.MARINE...
A SMALL CRAFT ADVISORY CONTINUES ON THE OCEAN WATERS...MAINLY FOR
SEAS. SEAS ATTM ARE 5 FT ONLY AT BUOY 44017 OUT EAST...BUT
PERSISTENT SW FLOW 15-20 KT TODAY...HIGHEST EAST...SHOULD BRING
SEAS UP ANOTHER FOOT...WITH THESE SEAS LASTING INTO TONIGHT. SCT
TO NUMEROUS SHOWERS/TSTMS ARE ALSO EXPECTED THIS AFTERNOON AND
EVENING AHEAD OF A COLD FRONT.

QUIET CONDS EXPECTED THEREAFTER THROUGH MID WEEK.

&&

.HYDROLOGY...
THERE IS POTENTIAL FOR 1/4 TO 1/3 OF AN INCH OF BASIN AVERAGE RAINFALL
IN CONVECTION AHEAD AND ALONG THE COLD FRONT PASSAGE THROUGH TONIGHT...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. IF THESE LOCALLY HIGHER AMOUNTS ARE
REALIZED...MINOR FLOODING OF MAINLY URBAN AND POOR DRAINAGE IS POSSIBLE.

NO WIDESPREAD SIGNIFICANT RAINFALL IS FORECAST THROUGH THE UPCOMING
WEEK.

&&

.EQUIPMENT...
THE NEW YORK CITY NOAA WEATHER RADIO TRANSMITTER KWO-35 IS CURRENTLY
OUT OF SERVICE. TECHNICIANS HAVE BEEN NOTIFIED AND WILL DIAGNOSE
THIS PROBLEM. RETURN TO SERVICE IS UNKNOWN AT THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ005>011.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ067>075-078-
     080-176>179.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.

&&

SYNOPSIS...GC
NEAR TERM...GC/JM
SHORT TERM...JM
LONG TERM...DS
AVIATION...DW
MARINE...GC
HYDROLOGY...GC
EQUIPMENT...
Hazardous weather outlook, Jul 20, 2:31 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
231 PM EDT SAT JUL 20 2013

NYZ072>075-176-178-211845-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
231 PM EDT SAT JUL 20 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED FOR THUNDERSTORMS PRODUCING
DAMAGING WINDS AND HEAVY RAIN.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-104-106-108-211845-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
231 PM EDT SAT JUL 20 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED FOR THUNDERSTORMS PRODUCING DAMAGING
WIND AND HEAVY RAIN.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-211845-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
231 PM EDT SAT JUL 20 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-211845-
SOUTHEASTERN SUFFOLK-
231 PM EDT SAT JUL 20 2013

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED FOR THUNDERSTORMS PRODUCING DAMAGING
WINDS AND HEAVY RAIN.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>011-NYZ067>071-211845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
231 PM EDT SAT JUL 20 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR POTENTIAL SEVERE THUNDERSTORMS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ012-211845-
SOUTHERN NEW LONDON-
231 PM EDT SAT JUL 20 2013

...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR POTENTIAL SEVERE THUNDERSTORMS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-211845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
231 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS PRODUCING WIND GUSTS OF AT LEAST 34 KT ARE POSSIBLE
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED FOR GUSTY THUNDERSTORMS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-103-105-107-211845-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-
231 PM EDT SAT JUL 20 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED FOR THUNDERSTORMS PRODUCING DAMAGING
WINDS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078-177-211845-
NORTHWESTERN SUFFOLK-NORTHERN NASSAU-
231 PM EDT SAT JUL 20 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED FOR THUNDERSTORMS PRODUCING
DAMAGING WINDS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079-211845-
NORTHEASTERN SUFFOLK-
231 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED FOR THUNDERSTORMS PRODUCING
DAMAGING WINDS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 20, 2:41 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT SAT JUL 20 2013

CTZ005-NYZ068-201945-
NORTHERN FAIRFIELD-PUTNAM-
241 PM EDT SAT JUL 20 2013

...THUNDERSTORMS MOVING ACROSS PUTNAM COUNTY INTO NORTHERN FAIRFIELD
COUNTY...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS OVER FAHNESTOCK STATE PARK...OR 6 MILES WEST OF
LAKE CARMEL...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR LAKE CARMEL BY 245 PM.
  NEAR SHERMAN AND DANBURY BY 305 PM.

CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7344 4152 7339 4149 7337 4147 7330
      4145 7330 4145 7327 4140 7325 4134 7396
      4151 7379 4153 7354 4161 7353 4163 7349

JST
Special weather statement, Jul 20, 3:02 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
302 PM EDT SAT JUL 20 2013

CTZ005-NYZ068-201910-
NORTHERN FAIRFIELD-PUTNAM-
302 PM EDT SAT JUL 20 2013

...WEAKENING THUNDERSTORMS MOVING ACROSS EASTERN PUTNAM COUNTY AND
EXTREME NORTHERN FAIRFIELD COUNTY...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
WEAKENING THUNDERSTORMS FROM SHERMAN TO CARMEL MOVING EAST AT 30 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN NORTHERN
DANBURY...NEW FAIRFIELD AND BROOKFIELD THROUGH 330 PM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7344 4152 7339 4149 7337 4147 7330
      4145 7330 4145 7327 4140 7325 4134 7396
      4151 7379 4153 7354 4161 7353 4163 7349

JST
Special weather statement, Jul 20, 3:24 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT SAT JUL 20 2013

CTZ008-202015-
NORTHERN NEW LONDON-
324 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN NORTHERN NEW LONDON
COUNTY...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS OVER LEBANON. THESE STORMS WILL AFFECT
FRANKLIN...SPRAGUE...GRISWOLD AND EVENTUALLY BY 400 PM...VOLUNTOWN
AS THEY MOVE EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7179 4158 7240 4161 7238 4161 7233
      4164 7234 4168 7227 4169 7227 4172 7224
      4167 7217 4167 7211 4164 7198 4165 7187
      4164 7179

JST
Special weather statement, Jul 20, 3:29 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT SAT JUL 20 2013

CTZ006-202030-
NORTHERN NEW HAVEN-
329 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN NEW HAVEN COUNTY...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS FROM NEWTOWN TO MIDDLEBURY MOVING EAST AT 30
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4160 7293 4157 7294 4156 7288 4134 7288
      4136 7314 4143 7322 4144 7325 4143 7326
      4145 7328 4152 7323 4152 7316 4156 7316
      4157 7310 4160 7306 4165 7294

JST
Special weather statement, Jul 20, 4:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT SAT JUL 20 2013

CTZ006>008-010>012-202100-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
407 PM EDT SAT JUL 20 2013

...THUNDERSTORMS MOVING ACROSS NEW HAVEN COUNTY...MOVING INTO
MIDDLESEX AND WESTERN NEW LONDON COUNTIES...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM MERIDEN TO WOODBRIDGE INCLUDING TO
WALLINGFORD AND HAMDEN MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE EAST TOWARDS
HADDAM...CHESTER AND NORTH BRANFORD.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4164 7249 4159 7246 4160 7234 4163 7233
      4163 7220 4133 7217 4130 7306 4131 7308
      4158 7284 4156 7282 4158 7280 4158 7276
      4163 7271 4164 7264

JST

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:12 PM EDTHeat AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region23 hr
Jul 20, 3:24 PM EDTSpecial Weather StatementOKX51 min
Jul 20, 3:29 PM EDTSpecial Weather StatementOKX61 min
Jul 20, 4:07 PM EDTSpecial Weather StatementOKX53 min
Jul 20, 4:50 PM EDTSpecial Weather StatementOKX25 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.